Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

Request Permissions   Purchase Content 
 
 

 

The rigidity theorems of self-shrinkers


Authors: Qi Ding and Y. L. Xin
Journal: Trans. Amer. Math. Soc. 366 (2014), 5067-5085
MSC (2010): Primary 53C44
DOI: https://doi.org/10.1090/S0002-9947-2014-05901-1
Published electronically: July 1, 2014
MathSciNet review: 3240917
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: By using certain techniques developed in minimal submanifold theory, we study the rigidity problem for self-shrinkers in the present paper. We prove rigidity results for the squared norm of the second fundamental form of self-shrinkers, either under pointwise conditions or under integral conditions.


References [Enhancements On Off] (What's this?)

  • 1. U. Abresch and J. Langer, The normalized curve shortening flow and homothetic solutions, J. Differential Geometry. 23 (1986), 175-196. MR 845704 (88d:53001)
  • 2. Huai-Dong Cao and Haizhong Li, A Gap Theorem for Self-shrinkers of the Mean Curvature Flow in Arbitrary Codimension, Calc. Var. Partial Differential Equations 46 (2013), no. 3-4, 879-889. MR 3018176
  • 3. Qing Chen and Senlin Xu, Rigidity of compact minimal submanifolds in a unit sphere, Geom. Dedicata, 45(1) (1993), 83-88. MR 1199729 (93k:53057)
  • 4. S. S. Chern, M. do Carmo, and S. Kobayashi: Minimal submanifolds of constant length, Functional Analysis and Related Fields (F. E. Browder, ed.), Springer, New York (1970). MR 0273546 (42:8424)
  • 5. Tobias H. Colding and William P. Minicozzi II, Generic Mean Curvature Flow I; Generic Singularities, Ann. of Math. (2) 175 (2012), no. 2, 755-833. MR 2993752
  • 6. Tobias H. Colding and William P. Minicozzi, II, Smooth Compactness of Self-shrinkers, Comment. Math. Helv. 87 (2012), no. 2, 463-475. MR 2914856
  • 7. Qi Ding and Y.L. Xin, On Chern's problem for rigidity of minimal hypersurfaces in the spheres, Adv. Math. 227 (2011), 131-145. MR 2782189 (2012b:53067)
  • 8. Qi Ding and Y.L. Xin, Volume growth, eigenvalue and compactness for self-shrinkers, Asian J. Math. 17 (2013), no. 3, 443-456. MR 3119795
  • 9. Klaus Ecker, Logarithmic Sobolev inequalities on submanifolds of Euclidean space, J. reine angew. Math., 522 (2000), 105-118. MR 1758578 (2001h:58035)
  • 10. Gerhard Huisken, Flow by mean curvature of convex surfaces into spheres, J. Differential Geom., 20 (1984), no. 1, 237-266. MR 772132 (86j:53097)
  • 11. Gerhard Huisken, Asymptotic Behavior for Singularities of the Mean Curvature Flow, J. Differential Geom., 31 (1990), 285-299. MR 1030675 (90m:53016)
  • 12. Gerhard Huisken, Local and global behaviour of hypersurfaces moving by mean curvature. Differential geometry: partial differential equations on manifolds (Los Angeles, CA, 1990), Proc. Sympos. Pure Math., 54, Part 1, Amer. Math. Soc., Providence, RI, (1993), 175-191. MR 1216584 (94c:58037)
  • 13. H.B. Lawson, Jr., Local rigidity theorems for minimal hypersurfaces, Ann. of Math., 89(2) (1969), 187-197. MR 0238229 (38:6505)
  • 14. An-min Li and Jimin Li, An Intrinsic Rigidity Theorem for Minimal Submanifolds in a Sphere, Arch. Math., 58 (1992), 582-594. MR 1161925 (93b:53050)
  • 15. Nam Q. Le and N. Sesum, Blow-up rate of the mean curvature during the mean curvature flow and a gap theorem for self-shrinkers, Comm. Anal. Geom. 19 (2011), no. 4, 633-659. MR 2880211
  • 16. J. Michael and L.M. Simon, Sobolev and mean-value inequalities on generalized submanifolds of $ \mathbb{R}^n$, Comm. Pure Appl. Math., 26 (1973), 361-379. MR 0344978 (49:9717)
  • 17. Lei Ni, Gap theorems for minimal submanifolds in $ \mathbb{R}^{n+1}$, Comm. Analy. Geom., 9(3) (2001), 641-656. MR 1895136 (2002m:53097)
  • 18. C.K. Peng and C.L. Terng, Minimal hypersurfaces of sphere with constant scalar curvature, Ann. of Math. Stud. 103 (1983), 177-198. MR 795235 (87k:53143)
  • 19. C.K. Peng and C.L. Terng, The scalar curvature of minimal hypersurfaces in spheres, Math. Ann. 266(1) (1983), 105-113. MR 722930 (85c:53099)
  • 20. J. Simons, Minimal varieties in Riemannian manifolds, Ann. Math. 88 (1968), 62-105. MR 0233295 (38:1617)
  • 21. Knut Smoczyk, Self-Shrinkers of the Mean Curvature Flow in Arbitrary Codimension, International Mathematics Research Notices, 2005(48), (2005), 2983-3004. MR 2189784 (2006j:53098)
  • 22. Y.L. Xin, Mean Curvature Flow With Convex Gauss Image, Chinese Annals of Mathematics-Series B, 29(2), (2008), 121-134. MR 2392328 (2009b:53111)
  • 23. Y. L. Xin, Minimal Submanifolds and Related Topics, World Scientific Publ., (2003). MR 2035469 (2004m:53112)
  • 24. S.T. Yau, Submanifolds with constant mean curvature, Amer. J. Math., 96(2) (1974), 346-366. MR 0370443 (51:6670)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 53C44

Retrieve articles in all journals with MSC (2010): 53C44


Additional Information

Qi Ding
Affiliation: Institute of Mathematics, Fudan University, Shanghai 200433, People’s Republic of China
Email: 09110180013@fudan.edu.cn

Y. L. Xin
Affiliation: Institute of Mathematics, Fudan University, Shanghai 200433, People’s Republic of China
Email: ylxin@fudan.edu.cn

DOI: https://doi.org/10.1090/S0002-9947-2014-05901-1
Received by editor(s): September 19, 2011
Published electronically: July 1, 2014
Additional Notes: This research was partially supported by NSFC
Article copyright: © Copyright 2014 American Mathematical Society

American Mathematical Society